Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 35, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 10, 2018, 7:11 AM CDT for Live Oak County, McMullen County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2018, 7:11 AM CDT (12:11 UTC)
- Expired
- Sep 10, 2018, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Live Oak County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
604 WGUS54 KCRP 101211 FFWCRP TXC297-311-101515- /O.NEW.KCRP.FF.W.0035.180910T1211Z-180910T1515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Corpus Christi TX 711 AM CDT MON SEP 10 2018 The National Weather Service in Corpus Christi has issued a * Flash Flood Warning for... Southeastern McMullen County in south central Texas... West central Live Oak County in south central Texas... * Until 1015 AM CDT. * At 711 AM CDT, Doppler radar indicated heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Tilden and Calliham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 2850 9830 2818 9829 2818 9863 2849 9858 $$ Heavener
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 6:49 AM CDT, 22 minutes earlier.
Area forecast discussion, Sep 10, 6:49 AM CDT, 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
649 AM CDT Mon Sep 10 2018
.DISCUSSION...See Aviation section for 12Z TAFs.
&&
.AVIATION...Deep tropical moisture will remain over the region
through the period. Widespread showers and scattered thunderstorms
will continue this morning. Convection over the Brush Country is in
proximity to weak low to mid level low north of Laredo and assisted
by weak low level convergence over this area. Convection along
the coast is in a region of convergence along the coast and being
assisted by weak divergence aloft ahead of an upper trough over
northeast Mexico. Chaotic ceilings exist across the region with
the convection over the area. IFR ceilings/vsbys will be possible
early this morning at LRD/VCT while MVFR conditions will occur
over the coastal plains. IFR vsbys are expected in the stronger
showers/storms. Coverage in activity should wane over the Brush
Country by the afternoon while focus lingers over the coastal
plains. Will maintain MVFR ceilings as prevailing through the rest
of the period. Will keep VCSH in for the latter part of the
afternoon into early evening. Convection is expected to increase
during the overnight hours for coastal areas with MVFR conditions
expected.
&&
.PREVIOUS DISCUSSION... /Issued 455 AM CDT Mon Sep 10 2018/
SHORT TERM (Today through Tuesday)...
Deep tropical moisture remains in place across the region with
precipitable water values above 2.4 inches. The weak low to mid
level low was near Laredo while the upper trough axis is still to
the west over Coahuila. The upper flow will be weakly divergent
over the region as this upper trough slowly moves east. Low level
convergence is increasing over the coastal areas at this time.
With heavy rainfall over the Brush Country the past couple of
days, the soils have become saturated. Any additional rainfall
will lead to flash flooding. Expect the threat for higher rain
amounts will be near the coastal convergence zone with the
activity sharply increasing over the past couple of hours.
Extended the Flash Flood Watch for the Brush Country through 18Z
and expanded it to cover the coastal counties also. This area
could see rainfall amounts of 3 to 5 inches with rainfall rates of
3 inches per hour. Hi-res models depict the convective activity
could diminish some by this afternoon with the showers and storms
moving toward the upper Texas coast. Will keep rain chances high
in the afternoon but this may be optimistic. Convective
redevelopment may occur more toward this evening over the coastal
areas. Can not rule out more rainfall near the weak mid level low
near Laredo also.
The upper trough axis will remain to our west through the night
into Tuesday with the best lift expected to be over the coastal
areas late tonight into Tuesday. Will show the higher PoPs in this
region. Dependent upon rainfall received today but coastal areas
may see locally heavy rainfall leading to flooding problems again
later tonight into Tuesday.
The wet weather pattern will continue across South Texas through the
period, with the concentration of higher rain chances shifting more
towards coastal areas by the mid week. High precipitable water
values in excess of 2 inches shift slightly more to the east, but
will remain over the northwestern Gulf and our eastern counties
through the mid week. Ridging briefly tries to push in from the
northwest, but rather unsuccessfully, as weakness in the flow aloft
and then inverted troughing develops over the region again through
the rest of the period. This in conjunction with a surface trough
will bring continued rain chance to the area. The National
Hurricane Center continues to monitor an area of disturbed weather
southeast of the Yucatan Peninsula, with a 30% chance of
development over the next five days as this area moves into the
western Gulf of Mexico. At this time we know that higher tropical
moisture (PWAT 2.2-2.4 inches) will push back into the region, and
rain chances will continue into the late week/weekend. Temperatures
will be fairly persistent with highs in the upper 80s to lower 90s
across the region and lows in the 70s overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 84 73 86 75 89 / 90 70 70 50 50
Victoria 82 72 85 73 89 / 80 70 70 50 50
Laredo 84 74 88 75 91 / 90 50 40 20 30
Alice 84 71 88 73 90 / 80 70 50 40 40
Rockport 83 75 83 77 88 / 90 80 70 50 50
Cotulla 83 71 87 73 90 / 90 50 40 20 30
Kingsville 83 73 88 75 90 / 80 70 60 40 40
Navy Corpus 84 77 84 79 89 / 90 80 70 50 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 1 PM CDT this afternoon For the
following zones: Aransas Islands...Calhoun Islands...
Coastal Aransas...Coastal Calhoun...Coastal Kleberg...
Coastal Nueces...Coastal Refugio...Coastal San Patricio...
Duval...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...La Salle...McMullen...Nueces Islands...Webb.
GM...None.
&&
TMT/89...AVIATIONHazardous weather outlook, Sep 10, 5:16 AM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 516 AM CDT Mon Sep 10 2018 TXZ229>234-239>247-342>347-442-443-447-111100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 516 AM CDT Mon Sep 10 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect through 1 PM this afternoon for the Brush Country and the coastal counties of the Middle Texas coast. Numerous showers and scattered thunderstorms are expected across South Texas today into tonight. Locally heavy rainfall will be possible with showers and thunderstorms. Severe thunderstorms are not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms are expected across South Texas through much of the upcoming week. Some storms may produce heavy rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-111100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 516 AM CDT Mon Sep 10 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Numerous showers and scattered thunderstorms are expected across South Texas today into tonight. Locally heavy rainfall will be possible with showers and thunderstorms. Thunderstorms could produce wind gusts up to 40 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms are expected across Middle Texas coastal waters through much of the upcoming week. Some storms may produce heavy rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe thunderstorms are not expected at this time. TMT/LB
In the hours before
Local storm report, Sep 10, 3:34 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
334 AM CDT MON SEP 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM FLASH FLOOD LAREDO 27.53N 99.49W
09/10/2018 WEBB TX FIRE DEPT/RESCUE
WATER RESCUES OCCURRING IN NORTHWEST LAREDO AT MINES
ROAD/FM 1472, AND LAS CRUCES/BRISTOL.
&&
EVENT NUMBER CRP1800164
LBEALThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:58 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 3 hr |
| Sep 9, 9:55 PM CDT | Areal Flood Advisory | CRP | Calhoun | 3 hr |
| Sep 10, 1:55 AM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Sep 10, 2:54 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 2 hr |
| Sep 10, 3:33 AM CDT | Flash Flood Warning | CRP | Webb | 117 min |
| Sep 10, 4:09 AM CDT | Flash Flood Warning | CRP | La Salle | 2 hr |
| Sep 10, 4:24 AM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| Sep 10, 5:21 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 3 hr |
| Sep 10, 6:18 AM CDT | Areal Flood Advisory | CRP | Duval, La Salle, Live Oak, McMullen, Webb | 3 hr |
| Sep 10, 6:59 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.